| Catalog Number |
8065797005 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Inflammation (1932); Visual Impairment (2138); Loss of Vision (2139)
| Date of Event |
05/01/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.(b)(6).Case report: acute retinal necrosis following unexpanded gas tamponade acute retinal necrosis following unexpanded gas tamponade.The open ophthalmology journal.2023, vol 17.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A physician reported via literature report about two patients presented with decreased visual acuity due to epiretinal membrane, both patients underwent vitrectomy and membrane peeling.The vitrectomy operation was uneventful and was concluded with the insertion of ophthalmic gas tamponade.Both eyes were pseudophakic and had no other ocular or systemic pathology.Patients were controlled 24 hours following the surgery and both presented with normal anterior segment examination and normal intraocular pressure.On the next day of surgery both patients complained of central scotoma, and both had very difficult light perception.Fundus examination showed devitalized macula structures in the presence of gas bubbles occupying almost 100% of the vitreous cavity.Oct (optical coherence tomography) examination done a few days after surgery revealed necrotic retinal tissue.Four weeks later, both eyes had light perception vision, and devitalization of the central macula and spicule-like pigment changes in the midperiphery of the retinal in both eyes.This report is for the first patient (od) involved in this event.
Additional Manufacturer Narrative
A check of the batch production record could not be performed because a valid lot number was not reported.The expiration date could not be determined.A check of the complaint records could not be performed because a valid lot number was not provided.A check of confirmed complaints for ophthalmic gas causing harm to a patient showed no complaints since the beginning of 2016.The sample was not returned.Testing could not be performed.No sample was returned for evaluation.With no additional, related information provided, the customer reported event was not confirmed.At this time, the root cause of the reported event cannot be determined.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).